Alert archive / Florida / High Surf Advisories in 2011
High Surf Advisory 2, NWS Miami, FL
NWS Miami, FL issued this high surf advisory at Oct 8, 2011, 4:55 AM EDT for Palm Beach County, Florida. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 4:55 AM EDT (08:55 UTC)
- Expired
- Oct 9, 2011, 8:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WHUS42 KMFL 080855 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT SAT OCT 8 2011 FLZ168-091000- /O.NEW.KMFL.SU.Y.0002.111008T0855Z-111010T0000Z/ /O.EXT.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL PALM BEACH- 455 AM EDT SAT OCT 8 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...STRONG RIP CURRENTS ATLANTIC BEACHES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * TIMING...STRONG ONSHORE WINDS ALONG THE ATLANTIC COAST WILL LEAD TO STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH SUNDAY. ALSO, SEAS WILL CONTINUE TO BUILD WITH A BUILDING NORTHEAST SWELL. THIS WILL LEAD TO HIGH SURF ALONG THE COAST WITH BREAKING WAVE HEIGHTS OF 10 FEET OR HIGHER EXPECTED. GIVEN THESE HAZARDS, SWIMMING IS NOT ADVISED. * IMPACTS...WHEN THE RIP CURRENT RISK IS HIGH... THE SURF ZONE IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. IF YOU DO SWIM... ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-173-091000- /O.EXT.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 455 AM EDT SAT OCT 8 2011 ...RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... * TIMING...STRONG ONSHORE WINDS ALONG THE ATLANTIC COAST WILL LEAD TO STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH SUNDAY. SWIMMING IS NOT ADVISED. * IMPACTS...WHEN THE RIP CURRENT RISK IS HIGH... THE SURF ZONE IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. IF YOU DO SWIM... ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
3 follow-up statements
815 WHUS42 KMFL 081907 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT SAT OCT 8 2011 FLZ168-091000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-111010T0000Z/ /O.CON.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL PALM BEACH- 307 PM EDT SAT OCT 8 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * TIMING...STRONG ONSHORE WINDS ALONG THE ATLANTIC COAST WILL LEAD TO STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH SUNDAY. SEAS WILL CONTINUE TO BUILD AS A NORTHEAST SWELL ALSO AFFECTS THE WATERS. THIS WILL LEAD TO HIGH SURF ALONG THE COAST WITH BREAKING WAVE HEIGHTS OF 10 FEET OR HIGHER EXPECTED. GIVEN THESE HAZARDS... SWIMMING IS NOT ADVISED. * IMPACTS...WHEN THE RIP CURRENT RISK IS HIGH...THE SURF ZONE IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-173-091000- /O.CON.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 307 PM EDT SAT OCT 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * TIMING...STRONG ONSHORE WINDS ALONG THE ATLANTIC COAST WILL LEAD TO STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH SUNDAY. SWIMMING IS NOT ADVISED. * IMPACTS...WHEN THE RIP CURRENT RISK IS HIGH... THE SURF ZONE IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. IF YOU DO SWIM... ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
521 WHUS42 KMFL 082300 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 700 PM EDT SAT OCT 8 2011 FLZ168-091200- /O.CON.KMFL.SU.Y.0002.000000T0000Z-111010T0000Z/ /O.CON.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL PALM BEACH- 700 PM EDT SAT OCT 8 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...MINOR COASTAL FLOODING POSSIBLE... * TIMING...STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES WILL PERSIST THROUGH SUNDAY DUE TO THE COMBINATION OF STRONG ONSHORE WINDS AND LARGE SURF. SURF WILL REMAIN IN THE 5 TO 8 FOOT RANGE WITH OCCASIONAL LARGER WAVES UP TO 10 FEET THROUGH SUNDAY. * IMPACTS...WHEN THE RIP CURRENT RISK IS HIGH...THE SURF ZONE IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. MINOR TO MODERATE BEACH EROSION. MINOR COASTAL FLOODING IN THE TYPICALLY VULNERABLE LOCATIONS WILL REMAIN A POSSIBILITY THROUGH THIS TIME...MAINLY AT HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-173-091200- /O.CON.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 700 PM EDT SAT OCT 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...MINOR COASTAL FLOODING POSSIBLE... * TIMING...STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES WILL PERSIST THROUGH SUNDAY DUE TO THE COMBINATION OF STRONG ONSHORE WINDS AND LARGE SURF. SURF WILL REMAIN IN THE 4 TO 6 FOOT RANGE WITH OCCASIONAL LARGER WAVES UP TO 8 FEET THROUGH SUNDAY. * IMPACTS...WHEN THE RIP CURRENT RISK IS HIGH...THE SURF ZONE IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. IF YOU DO SWIM... ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. MINOR TO MODERATE BEACH EROSION. MINOR COASTAL FLOODING IN THE TYPICALLY VULNERABLE LOCATIONS WILL REMAIN A POSSIBILITY THROUGH THIS TIME...MAINLY AT HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
237 WHUS42 KMFL 090837 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 437 AM EDT SUN OCT 9 2011 FLZ168-100000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-111010T0000Z/ /O.CON.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL PALM BEACH- 437 AM EDT SUN OCT 9 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS... * TIMING...STRONG RIP CURRENTS ALONG THE ATLANTIC BEACHES WILL CONTINUE DUE TO THE COMBINATION OF STRONG ONSHORE WINDS AND LARGE SURF. SURF WILL REMAIN IN THE 5 TO 8 FOOT RANGE WITH OCCASIONAL LARGER WAVES UP TO 10 FEET THROUGH EARLY THIS EVENING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL MAKE THE SURF ZONE DANGEROUS FOR ALL LEVELS OF SWIMMERS, SO SWIMMING IS NOT ADVISED. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. MINOR TO MODERATE BEACH EROSION AND MINOR COASTAL FLOODING IN THE TYPICALLY VULNERABLE LOCATIONS WILL REMAIN A POSSIBILITY...MAINLY AT HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-173-100000- /O.CON.KMFL.RP.S.0011.000000T0000Z-111010T0000Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 437 AM EDT SUN OCT 9 2011 ...HIGH RISK OF RIP CURRENTS... * TIMING...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES, SOME STRONG. * IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS WILL MAKE THE SURF ZONE DANGEROUS FOR ALL LEVELS OF SWIMMERS, SO SWIMMING IS NOT ADVISED. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. MINOR BEACH EROSION AND MINOR COASTAL FLOODING IN THE TYPICALLY VULNERABLE LOCATIONS WILL REMAIN A POSSIBILITY...MAINLY AT HIGH TIDE AT AROUND SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 7, 10:46 PM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Oct 7, 10:46 PM EDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1046 PM EDT FRI OCT 7 2011
.UPDATE...
A FLOOD WATCH HAS BEEN ISSUED ACROSS THE EASTERN SECTIONS OF SOUTH
FLORIDA DUE TO THE POTENTIAL FOR A PROLONGED PERIOD OF RAIN
THROUGH SUNDAY. A FEW AREAS ALONG THE EAST COAST AND METRO AREAS
HAVE ALREADY RECORDED UP TO 2.46 INCHES TODAY WITH POSSIBLE
LOCALLY HIGHER AMOUNTS WHICH HAVE BEEN ESTIMATED ON RADAR.
DESPITE THE PERSISTENT DIFFERENCES WITH REGARD TO THE DETAILS ON
THE EVOLUTION OF THIS SYSTEM FROM MODEL TO MODEL RUN...THE
GENERAL CONSENSUS AND OFFICIAL FORECAST IS FOR TOTAL ACCUMULATIONS
RANGING FROM 4 TO 6 INCHES OVER THE EASTERN PORTIONS OF THE AREA
AND UP TO 2 TO 4 INCHES OVER THE WESTERN HALF OF THE LOCAL AREA
OVER THE NEXT COUPLE OF DAYS. AS TYPICALLY OBSERVED...LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY OVER THE EAST COAST
AREAS. 85/AG
&&
.PREV DISCUSSION... /ISSUED 748 PM EDT FRI OCT 7 2011/
AVIATION...SCATTERED SHOWERS WILL CONTINUE TO MOVE FROM EAST TO
WEST INTO THE EAST COAST METRO THROUGH TONIGHT. COVERAGE OF
SHOWERS AND STORMS WILL ALSO INCREASE AND LIKELY BECOME
WIDESPREAD BY SAT AFTERNOON. MVFR AND IFR CONDITIONS MAY BE COMMON
DURING SAT. GUSTY EAST WINDS WILL ALSO BE A CONCERN THROUGH THE
PERIOD. /TINGLER
PREV DISCUSSION... /ISSUED 252 PM EDT FRI OCT 7 2011/
SYNOPSIS...STRONG SURFACE HIGH PRESSURE CENTERED OVER THE MID
ATLANTIC COAST RIDGING SOUTHEASTWARD ACROSS THE WESTERN ATLANTIC
AND THE FLORIDA PENINSULA. AMPLE LOW LEVEL MOISTURE BEING
TRANSPORTED WESTWARD FROM THE ATLANTIC OVER THE LOCAL AREA. WEAK
TROUGH OVER THE WESTERN CARIBBEAN. WEAK UPPER LEVEL LOW OVER
THE ERN GULF OF MEX.
SHORT TERM...TONIGHT THROUGH SUNDAY...A TIGHT PRESSURE GRADIENT
BETWEEN THE SFC HIGH PRESS RIDGE TO THE NORTH AND A WEAK TROUGH OVER
THE WESTERN CARIB WILL CONTINUE TO YIELD A STRONG EAST WIND FLOW
TONIGHT THROUGH SATURDAY. AMPLE LOW LEVEL MOISTURE BEING TRANSPORTED
WESTWARD...COUPLED WITH ENHANCED LOW LEVEL CONVERGENCE AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL LOW WILL RESULT
IN SIGNIFICANTLY INCREASING THE CHANCES FOR RAIN THROUGH THIS
PERIOD. THERE IS A HIGH POSSIBILITY OF CONVECTIVE LINES DEVELOPING
WITH SHOWERS/STORMS TRAINING (ONE AFTER THE OTHER) AFFECTING
EASTERN AREAS OF SOUTH FLORIDA. THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL ESPECIALLY ACROSS THE ATLANTIC COAST. RAINFALL AMOUNTS
THIS WEEKEND COULD BE IN THE 3 TO 6 INCH RANGE ACROSS MOST OF THE
WEST PALM BEACH...FORT LAUDERDALE...AND MIAMI METROPOLITAN
AREAS...WITH THE HIGHEST TOTALS EXPECTED TO BE NEAR THE COAST.
ISOLATED RAINFALL AMOUNTS COULD BE HIGHER SHOULD SHOWERS OR STORMS
MOVE OVER A SAME LOCATION FOR LONG DURATION. THE INTERIOR AND GULF COAST
OF SOUTH FLORIDA COULD RECEIVE 2 TO 4 INCHES OF RAIN THROUGH THIS
PERIOD.
MODELS STILL ADVERTISE THE FORMATION AND DEVELOPMENT OF A HYBRID
LOW/CYCLONE SOUTH OF THE AREA SATURDAY...HOWEVER THEY DIFFER
SIGNIFICANTLY AS TO WHERE THIS COULD HAPPEN. GFS CONTINUES TO
INSIST IT WILL BE SE OF SOUTH FLORIDA AND MOVE NORTHWARD PARALLEL
TO THE COAST, WHILE ECMWF IS VERY PERSISTENT IN DEVELOPING THE LOW
OVER THE ERN GULF OF MEXICO AND MOVES IT NORTH. THIS SHOWS
DIFFERENT IMPACTS ON THE LOCAL AREA DEPENDING WHAT MODEL TURN OUT
TO BE RIGHT. GFS PUTS MOST OF THE HEAVY PRECIP ACROSS CENTRAL
FLORIDA WITH SLIGHTLY LOWER WINDS OVER SOUTH FLORIDA. ECMWF, ON
THE OTHER HAND...HAS INCREASED CONVECTIVE ACTIVITY...HEAVIER
PRECIP AND HIGHER WINDS OVER SOUTH FLORIDA MAINLY LATE SATURDAY
AND SATURDAY NIGHT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH THIS
SCENARIO...THIS FORECAST PACKAGE WILL TREND TOWARD THAT MODEL
SOLUTION...HENCE THE HIGH POPS...HEAVIER RAIN AND HIGHER WINDS
INDICATED THROUGH THIS PERIOD.
LONG TERM...MONDAY THROUGH FRIDAY...IN TRENDING TOWARD THE ECMWF
WL START AN IMPROVING TREND MONDAY WITH SHOWERS AND STORMS
DECREASING AS THE SURFACE LOW MOVES NORTH OVER ERN GULF. BY
WEDNESDAY THE LOW IS EXPECTED TO MOVE NEWD ACROSS NORTH FLORIDA
AND RAPIDLY OVER THE CAROLINAS. MDLS INDICATE A POSSIBLE FRONTAL
BOUNDARY BEING DRAGGED SE ACROSS THE LOCAL AREA THU NIGHT WITH
DRIER WX CONDITIONS AFTER THAT.
MARINE...WINDS AND SEAS SHOULD CONTINUE TO INCREASE WITH ROUGH
CONDITIONS EXPECTED OVER ALL WATERS TONIGHT AND PERSISTING AT
LEAST THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL CONTINUE IN
EFFECT FOR ALL THE ATLANTIC WATERS AND BISCAYNE BAY AND A NEW
ADVISORY WILL TAKE EFFECT THIS EVENING OVER THE GULF OF MEX WATERS
AND LAKE OKEECHOBEE.
FIRE WEATHER...NO PROBLEMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 84 76 85 / 50 80 60 50
FORT LAUDERDALE 78 85 78 86 / 50 60 60 50
MIAMI 76 86 76 86 / 50 60 60 50
NAPLES 73 88 72 87 / 30 60 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY EVENING FOR COASTAL BROWARD-COASTAL
MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-INLAND
BROWARD-INLAND MIAMI DADE-INLAND PALM BEACH-METRO BROWARD-
METRO MIAMI DADE-METRO PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...30/KOBHazardous weather outlook, Oct 8, 12:10 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1210 AM EDT SAT OCT 8 2011 FLZ063-066>075-168-172>174-081645- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1210 AM EDT SAT OCT 8 2011 ...FLOOD WATCH SOUTHEAST FLORIDA UNTIL SUNDAY EVENING... ...DANGEROUS RIP CURRENTS ATLANTIC BEACHES/HAZARDOUS MARINE CONDITIONS THROUGH THE WEEKEND... ...STRONG WIND GUSTS POSSIBLE TONIGHT THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: LOCALLY HEAVY RAIN IS POSSIBLE OVERNIGHT WITH RAINFALL RATES OF AROUND 3 INCHES AN HOUR IN THE HEAVIEST SHOWERS AND THUNDERSTORMS. THIS WILL CONTINUE TO RESULT IN ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS OVERNIGHT. A FLOOD WATCH IS IN EFFECT FOR PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES TONIGHT THROUGH SUNDAY EVENING. RIP CURRENTS: STRONG RIP CURRENTS WILL OCCUR AT THE ATLANTIC BEACHES, SO SWIMMING IS NOT ADVISED. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE ALONG THE ATLANTIC COAST AND ADJACENT WATERS. OCCASIONAL LIGHTNING STRIKES, VERY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE THREATS FROM THE THUNDERSTORMS. WIND: GUSTY WINDS TO 40 TO 50 MPH WILL BE POSSIBLE IN THE HEAVIER SHOWERS AND THUNDERSTORMS. WATERSPOUTS: ISOLATED WATERSPOUTS WILL REMAIN POSSIBLE OVER THE ADJACENT ATLANTIC WATERS. WAVES: SEAS UP TO 6 TO 9 FEET ARE EXPECTED ACROSS THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EAST NORTHEAST WINDS WILL STRENGTHEN ACROSS THE AREA THIS WEEKEND. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS WITH SIGNIFICANT COASTAL IMPACTS INCLUDING DANGEROUS RIP CURRENTS, POSSIBLE BEACH EROSION AND MINOR COASTAL FLOODING ALONG THE ATLANTIC COAST THIS WEEKEND. HIGH SURF IS POSSIBLE ALONG THE PALM BEACHES THIS WEEKEND...AND A HIGH SURF ADVISORY MAY BE NEEDED. A HEAVY RAIN EVENT IS POSSIBLE ALONG THE ATLANTIC COAST THIS WEEKEND. RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ALONG THE ATLANTIC COAST WITH 2 TO 4 INCHES OVER THE INTERIOR AND GULF COAST. EXCESSIVE RAINFALL IS POSSIBLE IS ISOLATED LOCALES ALONG THE ATLANTIC COAST, WHICH COULD LEAD TO FLOODING. IT WILL BE WINDY ALONG THE ATLANTIC COAST THIS WEEKEND, ESPECIALLY SATURDAY AND SATURDAY NIGHT. STRONG WIND GUSTS WILL BE POSSIBLE, ESPECIALLY IN THUNDERSTORMS WHICH DEVELOP. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Oct 8, 12:45 AM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1245 AM EDT SAT OCT 8 2011 FLZ073-074-173-080515- COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 1245 AM EDT SAT OCT 8 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 115 AM EDT * AT 1243 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI SPRINGS TO KENDALL...AND MOVING WEST AT 20 MPH. * THE LINE OF STORMS WILL AFFECT... WESTCHESTER... SWEETWATER... WEST KENDALL... KENDALE LAKES... INTERSECTION KROME AND KENDALL DRIVE... MICCOSUKEE RESORT... AND SURROUNDING COMMUNITIES. GUSTY WINDS OF 3O TO 40 MPH IS EXPECTED WITH THIS LINE OF STORMS... BUT ISOLATED LOCALES COULD SEE STRONG GUSTS TO AROUND 50 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2580 8026 2567 8029 2564 8052 2583 8053 TIME...MOT...LOC 0444Z 091DEG 18KT 2582 8033 2567 8035 GREGORIA
Local storm report, Oct 8, 12:49 AM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1249 AM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND MIAMI BEACH 25.81N 80.13W
10/08/2011 E58 MPH MIAMI-DADE FL PUBLIC
A MARINER ON BISCAYNE BAY JUST NORTH OF GOVERNMENT CUT
REPORTED STRONG WIND GUSTS ESTIMATED TO BE AS HIGH AS 50
KNOTS IN A THUNDERSTORM.
&&
GREGORIASpecial weather statement, Oct 8, 12:56 AM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1256 AM EDT SAT OCT 8 2011 FLZ073-074-080515- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 1256 AM EDT SAT OCT 8 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 115 AM EDT * AT 1252 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DORAL WITH A WIND GUST OF 56 MPH JUST MEASURED AT CBS4 IN DORAL. THIS STORM WAS MOVING WES AT 20 MPH. * THE STORM WILL AFFECT... DORAL... SWEETWATER... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF AROUND 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2571 8045 2587 8047 2582 8027 2576 8031 TIME...MOT...LOC 0455Z 087DEG 16KT 2579 8035 GREGORIA
Local storm report, Oct 8, 1:01 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
101 AM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND GST DORAL 25.84N 80.36W
10/08/2011 M56 MPH MIAMI-DADE FL BROADCAST MEDIA
CBS4 IN DORAL RECORDED A WIND GUST OF 56 MPH ASSOCIATED
WITH A THUNDERSTORM.
&&
GREGORIALocal storm report, Oct 8, 1:03 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
103 AM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM HEAVY RAIN DORAL 25.84N 80.36W
10/08/2011 M0.78 INCH MIAMI-DADE FL BROADCAST MEDIA
CBS4 IN DORAL MEASURED 0.78 INCHES OF RAIN IN 15 MINUTES.
&&
GREGORIALocal storm report, Oct 8, 1:59 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
159 AM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND GST HOLLYWOOD 26.03N 80.17W
10/08/2011 M45 MPH BROWARD FL MESONET
A WIND GUST OF 45 MPH WAS RECORDED AT HOLLYWOOD MEMORIAL
REGIONAL HOSPITAL.
&&
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 21 min |
| Oct 7, 8:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 7, 8:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Oct 7, 9:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Oct 7, 9:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Oct 7, 9:24 PM EDT | Special Marine Warning | MFL | 17 min | |
| Oct 7, 9:30 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Oct 7, 9:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Oct 7, 10:04 PM EDT | Special Marine Warning | MFL | 86 min | |
| Oct 7, 10:09 PM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 46 hr |
| Oct 7, 10:20 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 81 min |
| Oct 7, 10:22 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Oct 7, 10:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 19 min |
| Oct 7, 10:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Oct 7, 11:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Oct 7, 11:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Oct 7, 11:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 53 min |
| Oct 7, 11:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Oct 7, 11:59 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 8, 12:18 AM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Oct 8, 12:29 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 79 min |
| Oct 8, 12:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Oct 8, 12:56 AM EDT | Special Weather Statement | MFL | Miami-Dade | 19 min |
| Oct 8, 12:59 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 61 min |
| Oct 8, 4:51 AM EDT | Gale Watch | MFL | 8 hr | |
| Oct 8, 4:51 AM EDT | Small Craft Advisory | MFL | 8 hr | |
| Oct 8, 4:57 AM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 8, 5:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Oct 8, 9:45 AM EDT | Special Marine Warning | MFL | 90 min | |
| Oct 8, 11:01 AM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Oct 8, 11:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| Oct 8, 11:53 AM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Oct 8, 12:17 PM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 16 hr |
| Oct 8, 12:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 8, 12:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Oct 8, 12:37 PM EDT | Gale Warning | MFL | 25 hr | |
| Oct 8, 12:53 PM EDT | Tornado Warning | MFL | Miami-Dade | 52 min |
| Oct 8, 2:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Oct 8, 2:26 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 6 hr |
| Oct 8, 3:32 PM EDT | Special Marine Warning | MFL | 58 min |
Nearby
High Surf Advisories in Florida, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.